Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Is low-carbohydrate and high fiber diet good for abdominal pain and diarrhea?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
Hello Doc, I have had mild to moderate abdominal pain and fatulence (during the second half of the day) for the past three days. I am also having a mild case of diarrhea. Will be obliged to have your suggestion. I am male aged 39, not on any kind of medication as of now and have recently been on a low-carb high fibre diet, if that is relevant. Thanks very much.
Posted Thu, 16 Jan 2014 in Digestion and Bowels
Answered by Dr. Manisha Gopal 1 hour later
Brief Answer: It is Infection, start antibiotics and get well! Detailed Answer: Hello XXXXXXX XXXXXXX welcome to health care magic! Hope you are fine. I have read your question carefully and would like to tell you that it is not at all a serious problem but only some abdominal infection, which can be managed completely. I have been seeing such cases almost every day in our clinic, and usually the cause is some food/ juice/ ice cream / sweet/ salad/ curd/ water, eaten form outside. I am telling you all these so that you can recognise what caused problem in your case, and also , so that you can remain healthy always by avoiding such things from now onwards. Always go for cooked food if you eat from out side, like -- tea, etc. Avoid semi - cooked, or uncooked foods. Home made food times are usually non infective and harmless. When I get such a patient, I usually go for a course of metronidazole three times , with cefixime twice a day. Aong with that, semi solid diet ( which you are already on ) , and pantoperazole 20-40 mg - before breakfast ( reduces gastritis ). Your doctor would know all of these medicines. For abdominal pain, I have seen drugs like-- meftal saps taking care sufficiently. There are no symptoms-- watery diarrhoea or blood or mucus in stools or vomiting, etc., which suggest that your infection is serious. If any of the above said symptoms is there, with these medicines, I recommend a shot of injectable antibiotics, ultra sound abdome, and ORS. So, donot worry, but start medicines and get well fast ! feel free to ask if you have any more query Dr. Manisha Gopal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor